MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A powerflex pro balloon catheter (bc) ruptured.Therefore it was replaced with a new balloon catheter and post-dilatation was performed.The procedure was completed successfully.There was no patient injury.After the stent deployment, a powerflex pro was inserted and inflated.However it burst.The target lesion was in the iliac artery.The patient¿s vessel level of tortuousness was unknown.The lesion was calcified.The rate of stenosis was unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17611211 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification may have contributed to the reported event.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that a power flex pro balloon rupture.Therefore it was replaced with a new balloon catheter and post-dilatation was performed.The procedure was completed successfully.There was no patient injury.After the stent deployment, a power flex pro was inserted and inflated.However it burst.The target lesion was the both side of the iliac artery.The patient¿s vessel level of tortuousness was unknown.The lesion was calcified.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6379928
Report Number9616099-2017-00941
Device Sequence Number675918
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number17611211
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1